Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Tinnitus, heavy phlegm in throat, diagnosed to be GERD. Worsened symptoms after taking Zantac. Cause?

I have been seeing an ENT specialist for tinnitus and then mentioned that I get a lot of phlegm in my throat for no good reason. He used a flexi endoscope to see down my nose and throat and told me my larynx looked sore and that I was probably experiencing acid reflux or GORD. He put me on lansaprozole 50mg twice a day which I found didn t suit me. I sometimes don t feel well with this although no nausea or diaorrhea. Now I am on ranitidine ( Zantac ) and again my symptoms seem to be more troublesome with discomfort further down into my abdomen, bladder area. What is wrong with me?
Asked On : Fri, 8 Feb 2013
Answers:  2 Views:  199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

Since you have been diagnosed with GORD and a treatment has been initiated but not properly continued by you I would advice you to properly continue the treatment. If lanso does not suit you and if ranitidine does not have much effect then ask your doctor to prescribe you any other anti-reflux medication and continue the same for a minimum period of at least two months for proper symptom control.
Follow the anti reflux measures such as avoiding spicy food, oily food and having proper meal at proper interval.
Also avoid tight dresses and do not immediately lie down after a meal.
Regarding your abdomen problem it is imperative than you consult a general surgeon to get a proper diagnosis and treatment.
Try also losing weight if you are over weight

take care and get well soon

Dr Sriram Nathan
Answered: Thu, 22 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor